Anxiety Levothyroxine Increase?

Can an increase in dose from 50mcg Levothyroxine (been on since Jan) to 75mcg cause anxiety, might be a total coincidence but during the past two days since I've started on the increase I've felt really anxious and quite low. Not really felt like this since before I was on Sertraline nearly two years ago.

If it is due to the increase Levothyroxine will it pass and why is it having that effect on me?

7 Replies

  • GSP, it usually takes 7/10 days to feel anything when increasing/decreasing Levothyroxine but some people are more sensitive to titration so it might be the increase. You could cut back to 50mcg for a few days to see if that relieves your anxiety and then increase more gently on 50mcg/75mcg for a week or two before increasing to the full 75mcg.

  • I have just started on 75. I felt anxious before it. So it's hard to tell. The symptoms do pass after a few days. Your body just needs to ajust to the new level.

  • When I wasgradually increasing my dose from 25 to 100mcg, I found that every time I increased it by 25mcg I felt quite grotty again for about 4 days, and it was 7/8 days before I began to feel the full benefit of the increased dose.

  • I had that experience when I first went onto 50mg of Levothyroxine. It passed after a few days.

  • Thanks everyone really appreciate it, is very reassuring. Felt bit better today, so will persevere with it. If it comes back will reduce the dose and increase it slowly. Hopefully it's my body adjusting, must be a shock to it as been unwell for years.

  • When I was 1st diagnosed Dr put me on 100mg straight away. I went really haywire - panicky/crying/ itching all over (my poor daughter was about 10 really didn't know what to do) saw different Dr who put my dose down to 50, I then increased it gradually and had no more problems.

  • I can feel my body adjusting to new level, also the iron and vit b 12 shots. It just takes time. Hang in there things do get better x

You may also like...